Kentucky, 2012Hail and Damaging Winds in Kentucky, July 27, 2012
July 27, 2012 · NWS RLX · 6 events in 2 counties and zones
A cluster of showers and thunderstorms developed across eastern Kentucky and southern Ohio, ahead of an approaching cold front. The storms held together long enough into the evening to reach northeastern Kentucky and cause a few severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of showers and thunderstorms developed across eastern Kentucky and southern Ohio, ahead of an approaching cold front. The storms held together long enough into the evening to reach northeastern Kentucky and cause a few severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 27, 7:06 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 27, 7:06 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT FRI JUL 27 2012
.SYNOPSIS...
STALLED COLD FRONT GETS A SLIGHT PUSH OVERNIGHT WITH MORE STORMS. AN
UPPER LEVEL DISTURBANCE MOVES THROUGH LATER TONIGHT AND ON SATURDAY.
WEAK HIGH PRESSURE WITH DRIER WEATHER FOR SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
SENT AN UPDATE TO BE MORE DETERMINISTIC ON SHOWERS AND STORMS
ENTERING SOUTHEAST OH AROUND 00Z. WITH A SEVERE THUNDERSTORM WATCH
IN PLACE THROUGH 07Z...RAISED POPS TO CATEGORICAL. A FLASH FLOOD
WATCH CONTINUES IN EFFECT THROUGH SATURDAY EVENING.
PREVIOUS DISCUSSION BELOW...
FRONTAL BOUNDARY CONTINUES TO BE NEARLY STATIONARY TO THE WEST OF
CWA THIS AFTERNOON...AND IS DIFFICULT TO PICK OUT. THINKING ITS
STRETCHED TO THE SOUTHWEST ACROSS NORTHWEST/WEST CENTRAL OHIO TO
AROUND CINCINNATI AREA. MODELS STILL FORECAST IT TO MOVE TO THE
EAST TONIGHT AND END UP SOMEWHERE NEAR THE OHIO RIVER AROUND
06-12Z. DOESNT LOOK AS IF IT WILL TOTALLY KICK OUT OF THE CWA
UNTIL LATER SATURDAY WHEN UPPER TROUGH PUSHES THROUGH AREA.
ACROSS CWA THIS AFTERNOON...A WARM...HUMID...AND UNSTABLE AIRMASS
REMAINS IN PLACE. AMPLE CLOUD COVER ACROSS MUCH OF THE CWA TODAY
HAS KEPT TEMPS DOWN...BUT BREAKS IN THE CLOUDS ARE FORMING BEHIND
THE FIRST LINE OF CONVECTION...MOVING THROUGH THE SOUTHERN/EASTERN
ZONES THIS AM/EARLY AFTERNOON...WHICH WILL ONLY HELP TO FUEL
INSTABILITY AND TEMPERATURES. DID ELECT TO LOWER DAYTIME HIGHS
SLIGHTLY ACROSS SOUTHERN HALF OF CWA FOR REMAINDER OF AFTERNOON.
FOCUS TONIGHT TURNS TO AN UPPER LEVEL SHORTWAVE TROUGH OVER GREAT
LAKES THAT WILL PUSH SOUTHEAST INTO THE REGION TONIGHT...BRINGING
A CHANCE FOR SHOWERS AND THUNDERSTORMS. SPC CONTINUES TO HAVE
NORTHWESTERN PART OF CWA IN A SLIGHT RISK...AS THE SHORTWAVE
INTERACTS WITH THE MOIST UNSTABLE AIRMASS IN PLACE...AND WITH
AROUND 30 KTS BULK SHEAR...DECENT WINDS ALOFT...COULD SEE SOME
STRONG WINDS WITH A FEW STORMS. IN ADDITION...AS MENTIONED IN
PREVIOUS DISCUSSION...ALTHOUGH PW VALUES ARE NOT AS HIGH AS
THURSDAY...WITH THE VERY WET SOILS IN PLACE...MANY LOCATIONS
ACROSS THE NORTHERN HALF OF THE CWA LAST NIGHT...ESPECIALLY
EASTERN KENTUCKY...RECEIVING 2.5 TO AROUND 5 INCHES OF RAIN...DID
ELECT TO ISSUE A FLASH FLOOD WATCH FOR THE EVENING AND OVERNIGHT
TO ACCOUNT FOR THIS SHORTWAVE AS IT MOVES THROUGH THE AREA.
UPPER TROUGH AXIS WILL SHIFT EAST THROUGH AREA TOMORROW...WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS AS IT DOES SO. WITH
EXPECTED CLOUD COVER...KEPT OVERNIGHT LOW TEMPERATURES ON THE WARM
SIDE OF GUIDANCE...AND USED A BLEND OF MET AND MAV FOR MAX TEMPS
SATURDAY.
&&
.SHORT TERM /8 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WITH MID LEVEL TROF AXIS SHIFTING TO OUR EAST...ANY LINGER SHOWER
SHOULD BE DISSIPATING OVER THE MOUNTAINOUS COUNTIES SATURDAY
EVENING. WILL INTRODUCE SOME FOG FOR THE EKN TO CRW AND SOUTHERN
COAL FIELDS FOR LATE SATURDAY NIGHT. YET...A BIT CONCERNED ABOUT
THE LINGERING 850 MOISTURE. CERTAINLY NOT THE DRIEST AIR IN THE WAKE
MID LEVEL TROF. HOPING THE DIURNAL TREND WOULD BE FOR ONLY
SCATTERED CLOUDS LATE SATURDAY NIGHT. THEN INCREASED CLOUDS AGAIN
DURING SUNDAY...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES. LEFT POPS
AOB 14 PCT SUNDAY AFTERNOON...BUT WILL CONTINUE TO MONITOR THE
POSSIBILITY OF A MOUNTAIN SHOWER FORMING...IN THE WEAK FLOW.
YET...WITH WEAK SOUTHEAST FLOW SEEMS A BETTER BET ON MONDAY...SO
WILL CONTINUE TO HAVE SOME CHANCE POPS FOR THE MOUNTAINOUS COUNTIES.
NO BIG CHANGES IN OUR TEMPERATURE FORECAST. WITH WETTER
GROUND...DID NOT GO ABOVE GUIDANCE IN MAXIMUM TEMPERATURE FORECAST.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
WITH CLOSED LOW AT 500 MB BETWEEN HUDSON BAY AND LABRADOR SEA AND THE
RESULTANT WEAK NW FLOW ALOFT CONTINUING...NO BIG CHANGES...AT LEAST
FOR TUESDAY INTO THURSDAY. IT SEEMS THIS NW FLOW PATTERN WILL TRY TO
BREAK DOWN COME DAY 6 AND DAY 7.
HARD TO TIME EACH INDIVIDUAL SUPPORT/DISTURBANCE RIDING SE...SO WILL
MOSTLY STAY WITH DIURNAL INCREASE IN POPS FOR TUESDAY INTO
THURSDAY. THINKING THE DEEPER MOISTURE MAY EVENTUALLY BE PUSHED TO
OUR SOUTHEAST...DOWN ALONG THE WESTERN EDGE OF THE ATLANTIC
RIDGE...AND IN THE SOUTHEASTERN STATES...TOWARD THE END OF THE WORK
WEEK.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL SHORT WAVE WILL CROSS THE AREA THIS EVENING. WITH
JUICY AIRMASS AND MESOSCALE BOUNDARIES AROUND...ASSOCIATED
CONVECTION WILL CONTINUE TO DEVELOP ACROSS NORTHEAST KY...SOUTHERN
PORTIONS OF SOUTHEAST OH...AND SOUTHERN HALF OF WV TONIGHT. EXPECT
MVFR/IFR VISBY AND CEILINGS ALONG THE STRONGEST STORMS THROUGH AT
LEAST 06Z. THESE CONDITIONS COULD AFFECT HTS...AND CRW MOST LIKELY
THAN OTHER SITES.IN ADDITION...STRONG GUSTY WINDS MAY ACCOMPANY
SOME STORMS. SOME IMPROVEMENT AFTER 15Z ACROSS THE NORTH AND
WEST...BUT MVFR CONDITIONS WILL LINGER LONGER ACROSS THE SOUTH AND
EAST...PARTICULARLY OVER HIGHER TERRAIN.
EXPECT WIDESPREAD MVFR WILL PREVAIL AT OTHER SITES ALONG RAIN
SHOWERS AND LOW STRATUS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST.
TIMING OF IMPROVEMENT OF CIGS FROM IFR/MVFR MAY VARY FROM
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 07/28/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M M H H H H H H
HTS CONSISTENCY M M M M M M H H H H H H
BKW CONSISTENCY H M M M M M M M H H H H
EKN CONSISTENCY H M M M M H H H M M M L
PKB CONSISTENCY M M L L M M M H H H H H
CKB CONSISTENCY H M M M M M M H H H H H
AFTER 00Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR WVZ005>011-
013>020-025>032-038>040.
OH...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR OHZ067-075-076-
083>087.
KY...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KTB/SL
NEAR TERM...ARJ/SL
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...ARJHazardous weather outlook, Jul 27, 7:35 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT FRI JUL 27 2012
OHZ067-075-076-084-085-WVZ008>011-015>020-025-026-290045-
MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-
TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-
835 PM EDT FRI JUL 27 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-105-OHZ083-086-087-WVZ005>007-013-014-290045-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-LINCOLN-PUTNAM-
835 PM EDT FRI JUL 27 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-290045-
PERRY-
835 PM EDT FRI JUL 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ003-004-WVZ024-033>037-046-047-290045-
DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
POCAHONTAS-RANDOLPH-
835 PM EDT FRI JUL 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ027>032-038>040-290045-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
835 PM EDT FRI JUL 27 2012
...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 2:34 PM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 1 N WELLSTON 39.13N 82.54W
07/26/2012 JACKSON OH TRAINED SPOTTER
*** 1 INJ *** TREE DOWN ON A CAR ON STATE ROUTE 93
NORTH OF WELLSTON...ONE INDIVIDUAL TRAPPED IN THE
VEHICLE...THE DRIVER OF THE VEHICLE WAS INJURED AND
TRANSPORTED TO THE HOSPITAL. TIME ESTIMATED FROM RADAR.
&&
CORRECTED INJURIES...REMARKS
EVENT NUMBER RLX1200440
TAXSpecial weather statement, Jul 27, 6:16 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT FRI JUL 27 2012
KYZ101-102-OHZ083-086-087-272345-
CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
716 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT GREENUP...NORTH CENTRAL CARTER...
NORTHERN LAWRENCE...SOUTHERN JACKSON AND WEST CENTRAL GALLIA
COUNTIES...
AT 713 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTH OF PORTSMOUTH TO 27 MILES NORTH OF MOREHEAD...MOVING SOUTHEAST
AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR SOUTH PORTSMOUTH AROUND 720 PM...MABEE
AROUND 730 PM...GALLIA AROUND 740 PM AND WATERLOO AROUND 750 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
154 AND 161 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THESE STORMS WILL
AFFECT LOCATIONS WHICH RECEIVED HEAVY AMOUNTS OF RAINFALL OVERNIGHT.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3842 8324 3850 8319 3859 8308
3872 8304 3876 8289 3875 8287 3859 8284
3860 8275 3868 8277 3869 8271 3884 8266
3885 8277 3894 8276 3897 8281 3897 8245
3870 8230 3829 8318 3833 8328
50Special weather statement, Jul 27, 6:33 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT FRI JUL 27 2012
OHZ083-084-280000-
JACKSON OH-VINTON OH-
733 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON AND WESTERN
VINTON COUNTIES...
AT 731 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
EAST OF CHILLICOTHE TO 10 MILES SOUTHEAST OF WAVERLY...MOVING EAST AT
40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PETERSBURG AROUND 740 PM...EAGLE MILLS
AROUND 750 PM AND WELLSTON AROUND 800 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3913 8280 3917 8279 3918 8277 3934 8276
3937 8274 3938 8252 3940 8251 3940 8243
3939 8241 3899 8244 3898 8245 3897 8281
50Special weather statement, Jul 27, 6:46 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT FRI JUL 27 2012
KYZ101-OHZ083-086-087-280015-
GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
746 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
LAWRENCE...NORTHEASTERN GREENUP...SOUTHERN JACKSON AND WESTERN GALLIA
COUNTIES...
AT 740 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHEAST OF WAVERLY TO 9 MILES SOUTH OF WHEELERSBURG...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR JACKSON AROUND 800 PM...CENTERPOINT AROUND
810 PM AND GAGE AROUND 820 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3876 8291 3876 8290 3874 8286 3860 8285
3858 8281 3860 8275 3868 8277 3868 8272
3875 8270 3876 8267 3884 8266 3885 8275
3894 8276 3895 8281 3907 8280 3907 8243
3904 8243 3901 8229 3852 8231 3851 8291
50Special weather statement, Jul 27, 7:00 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 27 2012
OHZ083-084-086-280030-
GALLIA OH-JACKSON OH-VINTON OH-
800 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
JACKSON...NORTH CENTRAL GALLIA AND VINTON COUNTIES...
AT 756 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
EAST OF CHILLICOTHE TO 7 MILES NORTHEAST OF WHEELERSBURG...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR BYER AROUND 810 PM...WELLSTON AROUND 820 PM
AND ZALESKI AROUND 830 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8280 3917 8279 3918 8277 3936 8275
3937 8229 3924 8229 3921 8230 3919 8231
3902 8232 3900 8231 3896 8231 3896 8281
50Special weather statement, Jul 27, 7:31 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT FRI JUL 27 2012
OHZ075-083>086-WVZ007-280100-
ATHENS OH-GALLIA OH-JACKSON OH-MASON WV-MEIGS OH-VINTON OH-
831 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MASON...
NORTHEASTERN GALLIA...NORTHEASTERN JACKSON...VINTON...WESTERN ATHENS
AND WESTERN MEIGS COUNTIES...
AT 829 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF LAKE HOPE STATE PARK TO 5 MILES SOUTHEAST OF WELLSTON...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
BRIEF HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR RADCLIFFE AROUND 840 PM...SALEM CENTER
AROUND 850 PM AND THE PLAINS AROUND 900 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3955 8205 3947 8206 3946 8205 3945 8204
3887 8205 3897 8259 3938 8258 3938 8252
3940 8251 3939 8230 3948 8228 3948 8217
3956 8216
50Thunderstorm Wind, Carter
- When
- July 27, 7:35 PM EST
- Where
- Carter County, 0.57 mi NNE of Globe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.287, -83.245
Several trees were blown down onto Route 60.
Thunderstorm Wind, Carter
- When
- July 27, 7:40 PM EST
- Where
- Carter County, Olive Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.300, -83.170
Numerous trees were knocked down. Power outages occurred.
Thunderstorm Wind, Carter
- When
- July 27, 7:50 PM EST
- Where
- Carter County, Grayson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.330, -82.950
Large tree branches were snapped off.
Hail, Carter
- When
- July 27, 7:57 PM EST
- Where
- Carter County, Grayson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.330, -82.950
Hail, Carter
- When
- July 27, 7:57 PM EST
- Where
- Carter County, Grayson
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.330, -82.950
Thunderstorm Wind, Lawrence
- When
- July 27, 8:15 PM EST
- Where
- Lawrence County, Louisa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.120, -82.600
Large branches were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Illinois, July 27, 20121 death · 1 event
- Flash Flooding in Texas, July 27, 2012$2.0 million · 4 events
- Wildfire in Illinois, July 27 to 28, 2012$2.1 million · 1 event
- Hail and Damaging Winds in North Carolina, July 27, 2012$319,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Indiana, July 27, 2012$83,000 · 1.25 in hail · 28 events
- Damaging Winds and Lightning Strike in Virginia, July 27, 2012$52,000 · 55 kt wind · 23 events
- Damaging Winds in South Carolina, July 27, 2012$58,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Kentucky, July 27, 2012$36,000 · 1 in hail · 22 events
- Damaging Winds in Indiana, July 27, 2012$80,000 · 61 kt wind · 4 events
- Flooding in Pennsylvania, July 27 to 28, 2012$65,000 · 2 events
- Damaging Winds in Ohio, July 27, 2012$47,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, July 27 to 31, 20121 injured · $22,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397998, 397999, 398001, 398002, 398003, 398004.